Affordable Access

Access to the full text

Facial erythema after the treatment of dupilumab in SLE patient

Authors
  • Jang, Dong Hyek1
  • Lee, Jae In1
  • Bae, Joo Yoon1
  • Jung, Hye Jung1
  • Park, Mi Yeon1
  • Ahn, Jiyoung1
  • 1 National Medical Center, 245 Eulji-ro, Jung-gu, Seoul, 04564, Korea , Seoul (South Korea)
Type
Published Article
Journal
Allergy, Asthma & Clinical Immunology
Publisher
BioMed Central
Publication Date
Jul 03, 2020
Volume
16
Issue
1
Identifiers
DOI: 10.1186/s13223-020-00458-6
Source
Springer Nature
Keywords
License
Green

Abstract

BackgroundDupilumab is a receptor antagonist binding to the alpha subunit of the interleukin-4 receptor. Through binding to it, dupilumab inhibits signaling of both IL-4 and IL-13, the representative Th2 biomarkers. Recently, in addition to the treatment effects for atopic dermatitis (AD), there is an emerging adverse event as facial erythema.Case presentationA twenty-seven-year-old female patient developed erythema and desquamation on the face and neck after dupilumab administration. She had AD on her arms, legs, and trunk before the treatment but there was no atopic clinical feature in her face and neck. With the treatment of dupilumab, her skin lesions of the body have improved from the beginning of the treatment. In the patch test, including dupilumab, there was no specific finding other than the 1+ response to neomycin on day 2. In the intradermal test to dupilumab, a positive result was observed 15 min later, but negative both days 1 and 2. The blood examination showed an elevation of both ANA as 1:80 and anti-phospholipid antibodies (Anti-cardiolipin IgM, IgG, and Anti- beta 2 GPI IgG). She was diagnosed with Systemic lupus erythematosus (SLE) based on diagnostic criteria by a rheumatologist.ConclusionDupilumab is an emerging therapeutic agent for AD, and treatment cases are increasing in Korea. However, there are several adverse events during the treatment of dupilumab. Herein, we report the unexpected adverse event during the treatment of dupilumab in SLE patients.

Report this publication

Statistics

Seen <100 times